Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 20, 20116 counties in Mississippi; Fayette County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 20, 2011, 12:39 PM CDT for 6 counties in Mississippi; Fayette County, Tennessee. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 12:39 PM CDT (17:39 UTC)
Expired
Aug 20, 2011, 1:30 PM CDT
In force
51 min
Issued by
NWS Memphis, TN

Counties Benton County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Tate County, MS, Tunica County, MS, Fayette County, TN

The radar

The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 1:30 PM CDTTSTM WND GST 70Holly Springs, MSPOWER IS ALSO OUT...SPOTTER WAS NOT SURE IF POWER LINES WERE DOWN.
Aug 20, 1:30 PM CDTHAIL 1.25Holly Springs, MSQUARTER TO HALF DOLLAR SIZE HAIL IN THE TOWN OF HOLLY SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2788 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS84 KMEG 201739
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT SAT AUG 20 2011

MSZ001>005-007-008-011>013-TNZ088>090-201830-
BENTON MS-TUNICA MS-TIPPAH MS-TATE MS-QUITMAN MS-PANOLA MS-
MARSHALL MS-LAFAYETTE MS-DE SOTO MS-ALCORN MS-SHELBY TN-FAYETTE TN-
HARDEMAN TN-
1239 PM CDT SAT AUG 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

  NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTH OF SLAYDEN TO
LITTLE TEXAS AT 1238 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...DESOTO...FAYETTE...HARDEMAN...
LAFAYETTE...MARSHALL...PANOLA...QUITMAN...SHELBY...TATE...TIPPAH AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...
COLLIERVILLE...GERMANTOWN...HERNANDO...HOLLY SPRINGS...JOHN W KYLE
STATE PARK...OLIVE BRANCH...SENATOBIA AND WALL DOXEY STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE...HORSESHOE LAKE AND ROBCO
LAKE.

&&

LAT...LON 3417 9012 3458 9056 3532 8944 3501 8878
      3499 8878 3498 8872
TIME...MOT...LOC 1738Z 308DEG 26KT 3500 8944 3459 9023

$$


RRH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:17 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 20, 10:17 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT SAT AUG 20 2011

.UPDATE...

REPEAT SCENARIO AS YESTERDAY WITH ANOTHER REMNANT MCS MOVING
THROUGH NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AT THIS TIME.
AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO WEST TENNESSEE OVER
THE NEXT COUPLE OF HOURS BEFORE WEAKENING. ADDITIONAL
REDEVELOPMENT COULD OCCUR ALONG OLD OUTFLOW BOUNDARIES THIS
AFTERNOON. WILL EXPAND 40 POPS THIS MORNING TO COVER WEST
TENNESSEE AND MAY EXTEND 30 POPS DURING THE AFTERNOON FURTHER
SOUTH OF INTERSTATE 40. CLOUDS MAY BEGIN TO IMPACT HIGHS...FOR NOW
WILL LOWER HIGHS ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. READINGS IN THIS AREA WILL BE
AROUND 90 DEGREES TO THE LOWER 90S. UPDATE WILL BE OUT SHORTLY.

KRM

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT SAT AUG 20 2011/

QUIET WEATHER WAS BEING OBSERVED ACROSS THE MIDSOUTH EARLY THIS
MORNING. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES IN THE 60S AND
70S.

DID NOT MAKE MUCH CHANGE TO THE EARLIER FORECAST. MODELS ARE IN
SOMEWHAT BETTER AGREEMENT FOR NEXT WEEKS FORECAST. DID ISSUE A
HEAT ADVISORY FOR PARTS OF THE MS RIVER DELTA FROM LATE THIS
MORNING TO EARLY THIS EVENING.

MOSTLY SUNNY SKIES ARE EXPECTED THIS MORNING AS A STRONG HIGH
PRESSURE RIDGE NOSES INTO THE MIDSOUTH FROM THE SOUTHERN PLAINS.
ANOTHER IN A SERIES OF RECENT NOCTURNAL MESOSCALE CONVECTIVE
SYSTEMS (MCS) WAS LOCATED OVER NORTHWEST MO EARLY THIS MORNING.
THINK THIS SYSTEM WILL GRADUALLY DIMINISH LATER THIS MORNING AS IT
SLIDES TO THE EAST-SOUTHEAST. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN PARTS OF THE MIDSOUTH THIS AFTERNOON WITH THE
APPROACH OF AN UPPER LEVEL TROUGH AND POSSIBLY AN OUTFLOW BOUNDARY
FROM THIS MORNINGS MCS. TO THE SOUTH...THE ATMOSPHERE WILL BECOME
VERY UNSTABLE WITH STRONG HEATING ALLOWING FOR ISOLATED
THUNDERSTORMS...ALTHOUGH THE ATMOSPHERE WILL BE MORE CAPPED DUE TO
THE STRONG UPPER LEVEL RIDGE EXTENDING INTO THE REGION. HEAT INDEX
READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED THIS AFTERNOON FROM
EAST-CENTRAL AR INTO NORTHWEST MS (GENERALLY WEST AND SOUTH OF
MEMPHIS)...THUS ISSUED A HEAT ADVISORY FOR THIS AREA. THE TUPELO
AREA WILL SEE HIGH TEMPERATURES IN THE UPPER 90S...BUT AT THIS
TIME...THINK DEW POINTS WILL MIX LOW ENOUGH TO KEEP HEAT INDEX
READINGS BELOW 105 DEGREES.

THE UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE MIDSOUTH TONIGHT AND
SUNDAY WITH UPPER LEVEL DISTURBANCES MOVING INTO THE AREA FROM THE
NORTHWEST. IN ADDITION...A WEAK COLD FRONT IS FORECAST TO PUSH
INTO THE REGION FROM THE NORTH. CONTINUED WITH THE FAIRLY DECENT
POPS AS IN THE EARLIER FORECAST DURING THIS PERIOD.

DRIER AIR IS FORECAST TO SPREAD INTO THE MIDSOUTH BY MONDAY AS THE
COLD FRONT MOVES TO THE SOUTH AND SURFACE HIGH PRESSURE PUSHES IN
FROM THE NORTHEAST. THUS CONTINUED WITH A RAIN FREE FORECAST FOR
MONDAY. HOWEVER...THERE IS SOME UNCERTAINTY ON WHETHER THE FRONT
WILL STALL ACROSS PARTS OF NORTHWEST MS AND EAST CENTRAL AR...IF
THIS IS THE CASE THEN POPS MAY BE NEEDED FOR THIS AREA IN LATER
FORECASTS.

MORE MOIST AND UNSTABLE AIR IS FORECAST TO PUSH BACK INTO THE
MIDSOUTH BY TUESDAY AS THE FRONT LIFTS BACK AS A WARM FRONT. THIS
WILL RESULT IN ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN
UPPER LEVEL TROUGH IS FORECAST TO DIG ACROSS THE OHIO VALLEY BY
THE MIDDLE OF NEXT WEEK WITH LOWERING UPPER LEVEL HEIGHTS ACROSS
THE MIDSOUTH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE
NORTH. THESE FACTORS WILL KEEP A CHANCE OF THUNDERSTORMS IN THE
FORECAST. KEPT FRIDAY DRY FOR NOW AS THE UPPER LEVEL TROUGH SHIFTS
MORE TO THE EAST AND A TROPICAL CYCLONE POSSIBLY AFFECTS THE
SOUTHEASTERN UNITED STATES COAST.

JCL

&&

.AVIATION...

12Z TAF SET

MAIN FORECAST CONCERN FOR TODAY WILL BE A VERY PRONOUNCED BOUNDARY
SINKING SOUTH FROM CONVECTION IN CENTRAL MISSOURI WHICH WILL
DETERMINE WIND DIRECTION AND SPEED LATER TODAY. AT TAF ISSUANCE TIME
THE BOUNDARY WAS ENTERING NORTHWEST ARKANSAS AND SOUTH CENTRAL MO.
A GENERAL SOUTH SOUTHEAST MOTION IS NOTED...BUT PROGRESSION IS
QUITE SLOW. THUS...IT IS UNCERTAIN WHETHER IT WILL AFFECT THE TAF
SITES...BUT ONE STATISTICAL GUIDANCE MEMBER INDICATES WINDS
SHIFTING NORTHEAST AND INCREASING DURING THE AFTERNOON. GIVEN THE
UNCERTAINTY...WILL STAY THE COURSE WITH LIGHT/VAR WINDS AT KMKL
AND KTUP...AND A GENERAL SOUTHERLY FLOW AT KMEM AND KJBR.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON NEAR KJBR...BUT
COVERAGE IS EXPECTED TO BE LIMITED. INCLUDED JUST A SCT CB GROUP
FOR KJBR AND KMEM WITH MUCH MORE STABLE CONDITIONS FURTHER EAST
PRECLUDING EVEN THAT.

BORGHOFF

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  96  77  93  74 /  20  40  50  20
MKL  92  72  91  69 /  40  40  50  10
JBR  92  73  90  70 /  40  50  50  10
TUP  98  74  95  73 /  20  20  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CROSS-LEE AR-
     PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
     LAFAYETTE-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Aug 20, 4:42 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
442 AM CDT SAT AUG 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
442 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN POSTED FROM LATE THIS MORNING UNTIL EARLY
EVENING FOR PARTS OF EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI.
HEAT INDEX READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED IN
THIS AREA.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN
MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, Aug 20, 10:01 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT SAT AUG 20 2011

ARZ008-009-017-018-026>028-MOZ113-115-201545-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT
AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-
1001 AM CDT SAT AUG 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AROUND 40 MPH WAS
LOCATED FROM 3 MILES SOUTH OF CHALK BLUFF NATURAL AREA TO FONTAINE AT
1001 AM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...
MISSISSIPPI...PEMISCOT...POINSETT AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BLYTHEVILLE...BONO...BROOKLAND...CAMPBELL...
CARAWAY...CHALK BLUFF NATURAL AREA...CROWLEYS RIDGE STATE PARK...
GOSNELL...HAYTI...HOXIE...JONESBORO...KENNETT...LAKE CITY...LAKE
FRIERSON STATE PARK...LEACHVILLE...MALDEN...MANILA...MARMADUKE...
MONETTE...PARAGOULD...PIGGOTT...RECTOR...SENATH...STEELE...TRUMANN
AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3663 8996 3639 8996 3641 8960 3625 8968
      3624 8971 3623 8969 3576 8993 3554 9069
      3585 9104 3588 9104 3588 9108 3597 9118
      3651 9032 3650 9023 3659 9019 3663 9012
TIME...MOT...LOC 1501Z 316DEG 35KT 3642 9018 3599 9076
Special weather statement, Aug 20, 11:25 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT SAT AUG 20 2011

ARZ027-028-036-048-MSZ001-TNZ019-048>050-088-089-201715-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-ST. FRANCIS AR-DE SOTO MS-
SHELBY TN-DYER TN-FAYETTE TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1125 AM CDT SAT AUG 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES SOUTHEAST OF ASHPORT TO 5 MILES WEST OF JENNETTE
AT 1125 AM CDT...MOVING SOUTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...DYER...FAYETTE...HAYWOOD...
LAUDERDALE...MISSISSIPPI...POINSETT...SHELBY...ST. FRANCIS AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BLYTHEVILLE...
COLLIERVILLE...CORDOVA...COVINGTON...EARLE...FORT PILLOW STATE
PARK...GERMANTOWN...HUGHES...KEISER...LUXORA...MARION...MEEMAN SHELBY
FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OSCEOLA...
RIPLEY...SOUTHAVEN...T O FULLER STATE PARK...TYRONZA...WEST MEMPHIS
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.

&&

LAT...LON 3602 8949 3548 8936 3502 8958 3491 9043
      3491 9046 3493 9045 3492 9050 3545 9050
      3599 8987
TIME...MOT...LOC 1625Z 341DEG 26KT 3571 8974 3515 9048
Special weather statement, Aug 20, 12:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT AUG 20 2011

ARZ036-MSZ001>003-007-008-TNZ048>050-088>090-201730-
CRITTENDEN AR-BENTON MS-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-
SHELBY TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1203 PM CDT SAT AUG 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF WALLS TO 9 MILES EAST OF BRIGHTON
AT 1203 PM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...CRITTENDEN...DESOTO...FAYETTE...HARDEMAN...
HAYWOOD...LAUDERDALE...MARSHALL...SHELBY...TATE...TIPTON AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...
CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MIDTOWN
MEMPHIS...MILLINGTON...OLIVE BRANCH...SENATOBIA...SOUTHAVEN...T O
FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR
AND ROBCO LAKE.

&&

LAT...LON 3489 9046 3487 9043 3483 9042 3483 9041
      3505 9040 3566 8947 3526 8903 3461 8939
      3458 9046 3475 9045 3476 9046
TIME...MOT...LOC 1703Z 316DEG 33KT 3500 9019 3546 8956
Special weather statement, Aug 20, 12:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT SAT AUG 20 2011

MSZ001>005-007-008-011>013-TNZ088>090-201830-
BENTON MS-TUNICA MS-TIPPAH MS-TATE MS-QUITMAN MS-PANOLA MS-
MARSHALL MS-LAFAYETTE MS-DE SOTO MS-ALCORN MS-SHELBY TN-FAYETTE TN-
HARDEMAN TN-
1239 PM CDT SAT AUG 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

  NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTH OF SLAYDEN TO
LITTLE TEXAS AT 1238 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...DESOTO...FAYETTE...HARDEMAN...
LAFAYETTE...MARSHALL...PANOLA...QUITMAN...SHELBY...TATE...TIPPAH AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...
COLLIERVILLE...GERMANTOWN...HERNANDO...HOLLY SPRINGS...JOHN W KYLE
STATE PARK...OLIVE BRANCH...SENATOBIA AND WALL DOXEY STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE...HORSESHOE LAKE AND ROBCO
LAKE.

&&

LAT...LON 3417 9012 3458 9056 3532 8944 3501 8878
      3499 8878 3498 8872
TIME...MOT...LOC 1738Z 308DEG 26KT 3500 8944 3459 9023

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:51 AM CDTHeat AdvisoryMEGCalhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 3 more16 hr
Aug 20, 12:03 PM CDTSpecial Weather StatementMEGDeSoto, Marshall, Tate, Tunica27 min
Aug 20, 12:35 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall40 min
Aug 20, 1:19 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Union41 min
Aug 20, 2:44 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc22 min
Aug 20, 3:05 PM CDTSevere Thunderstorm WarningMEGYalobusha40 min
Aug 20, 11:25 AM CDTSpecial Weather StatementMEGLauderdale, Shelby, Tipton50 min
Aug 20, 10:01 AM CDTSpecial Weather StatementMEGClay, Craighead, Greene, Mississippi, Poinsett44 min

Nearby

Special Weather Statements in Mississippi, 2011Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.